How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17557
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

My fingers on both hands have been swelling off and on since

Customer Question

My fingers on both hands have been swelling off and on since Tuesday. It's not clearly visible but my rings are tight and I can't get them on at times. It seems worse when I am hot. I had habachi Monday night with lots of soy sauce but I would think that would be out of my system by now. I have had this issue in warm weather months before but I'm not sure if this is normal.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer.
Have you noticed whether you have had weight gain due to retaining fluids?
If so, how much weight have you gained?
Are you taking any medicines?
Customer: replied 1 year ago.

I have not noticed weight gain. I take paxil.

Expert:  Dr. D. Love replied 1 year ago.
Thank you for the additional information.

A small amount of swelling of the hands or feet that is not associated with significant fluid retention is generally not worrisome. Signs of significant fluid retention could be pitting when pressing on the swollen extremity or weight gain from the accumulated fluid.

When there is not any significant fluid retention, swelling of the hands or feet could be related to being hot or it could be related to minor inflammation in the hands or feet.

I ask about medicines because the most common cause of significant fluid retention in a young adult is as a side effect to medicines, but since you are not having significant fluid retention, this is not an issue. Paxil is not a common cause of fluid retention, but this is not an issue for you.

At this point, it is reasonable to do general interventions to help, such as restricting sodium intake, soaking the hands in cool or icy water, or trying an over the counter anti-inflammatory medicine.

If I can provide any further information, please let me know.